It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-21-2001, 11:15 AM   #1
Junior Member
 
Join Date: Jan 2001
Posts: 13
struggling HB User
drug confusion--help!

Hello, I stuggle with major depression and anxiety, and have been on several meds thus far, and nothing seems to have worked for me. I tried Zoloft and Paxil, which only made me feel "normal", well, not very often. I've been seeing a therapist for almost 6 months now, and I'm losing hope. I still feel very depressed, and have a temper at times like you wouldn't believe. My doc switched me to Prozac, which is almost unbearable for me, with all the side-effects. Numbness, dizziness, 2 days straight of vomiting, and I feel like I'm losing my inner emotions. I feel numb to EVERYTHING. Any suggestions? Anyone else ever experience this? Help!

 
Old 01-21-2001, 12:19 PM   #2
joy joy is offline
Inactive
 
Join Date: Nov 2000
Posts: 140
joy HB User
Re: drug confusion--help!

Hi. You are possibly on too high a dose of Prozac to start. Please give this med a chance, but take 10 mg for a week before going up to 20 mg. If you only have 20 mg capsules, you can stir [mix well]contents of capsule into a glass of juice; drink half and the next day stir well and drink the other half. You can do this for 6 days. Then try 20 mg a day and see how you feel. Strting at 20 mg makes some people irritable also. I'm sorry you are having so much trouble, but Prozac works for more people [not all] than I believe Zoloft and some of the others do. Take it slow and if you are queasy you an take crackers or a little food with it. I hope everything turns out well for you.
Joy

 
Sponsors Lightbulb
   
Old 01-21-2001, 01:27 PM   #3
 
Join Date: Jan 2001
Location: California
Posts: 0
Sara B HB User
Re: drug confusion--help!

I also suffer from severe clinical depression and anxiety. Currently I take Effexor, Wellbutrin and Serzone. Don't give up on meds just yet. There's a ton of them out there with various side effects that affect everyone a little differently. My saving grace is a wonderful psychiatrist who is determed to make me as healthy as he can with the least side effects. You might try to do a search on antidepressants and take a look at other meds that are out there, as well as many alternative treatments. I've found that it helps me to take an active roll deciding and understanding my treatment. Most importantly, don't give up!

Be well,
Sara

 
Old 01-21-2001, 02:18 PM   #4
Inactive
 
Join Date: Nov 2000
Location: usa
Posts: 17
clouds HB User
Re: drug confusion--help!

prozac may be different for men vs women ? any comments?

 
Old 01-21-2001, 03:38 PM   #5
joy joy is offline
Inactive
 
Join Date: Nov 2000
Posts: 140
joy HB User
Re: drug confusion--help!

Hi. I only know women who take Prozac, but my understanding is sexual or libido problems can occur with both sexes [but not always]
Joy

<BLOCKQUOTE><font size="1" face="Verdana, Arial">quote:</font><HR>Originally posted by clouds:
<B>prozac may be different for men vs women ? any comments?</B><HR></BLOCKQUOTE>

 
Old 01-23-2001, 05:55 PM   #6
Junior Member
 
Join Date: Jan 2001
Posts: 13
struggling HB User
Re: drug confusion--help!

Thank you all for the feedback. I contacted my doctor over the weekend, and he gave me some sample packs of 10 mg of Prozac to start out on. I'm hoping it works. Still feeling the nausea, dizziness and now a weird shaky feeling in my head, (sometimes I think this could all BE in my head!) but trying not to give up. My doctor is great, and is willing to keep trying until we find the right meds for me, so that makes me feel better. I have to admit, though, it's very frustrating.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 11:28 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!